Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 61, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 21, 2001, 12:05 PM CDT for Crittenden County, Kentucky. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 21, 2001, 12:05 PM CDT (17:05 UTC)
- Expired
- Jun 21, 2001, 12:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Crittenden County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 12:10 PM CDT | Thunderstorm Wind 52 E | Irma, KY | Gusts were estimated between 55 and 60 MPH. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 832 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:42 AM CDT, 9 hours 23 minutes earlier.
Area forecast discussion, Jun 21, 2:42 AM CDT, 9 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 242 AM CDT THU JUN 21 2001 THE MAIN FORECAST CHALLENGE WILL HEAVY RAIN POTENTIAL TODAY. AT 0530Z...KPAH 88-D SHOWING SCATTERED TS/SHRA MOVING NORTHEAST ALONG AND JUST NORTH OF A KPOF-KPAH-KEVV LINE. THE POSITION OF THIS PRECIPITATION WAS COINCIDENT TO A STATIONARY FRONTAL BOUNDARY DRAPED ACROSS THE CWFA. WV AND LTG DISPLAY INDICATED A MORE DEFINED AREA OF CONVECTION FROM THE TEXAS PANHANDLE NORTHEAST INTO NORTHERN MISSOURI. UPSTREAM OF THIS FEATURE WAS YET ANOTHER VORT CENTER CENTERED OVER NORTHEAST SOUTH DAKOTA. COMPARISON OF THE VARIOUS 21/00Z MODEL OUTPUT FOR THE PROGRESSION OF 5H VORT MOTION WITH THE WV SAT PIX THROUGH 21/06Z REVEALS THE NGM DOING A SLIGHTLY BETTER JOB OVER THE ETA...WITH THE AVN THE LEAST ON TRACK. GIVEN THIS WILL FAVOR THE NGM SOLUTION THE GREATEST FOR THE TIMING/PATH OF UPPER LEVEL FEATURES. TS/SHRA CONTINUE TO LOOK PROMISING FOR TODAY WITH THE CONTINUED PLACEMENT OF THE SURFACE FRONT OVER THE AREA AND TWO UPPER LEVEL SHORTWAVE TROUGHS TAKING AIM ON THE REGION. THE WEAKER OF THE TWO IS SCHEDULED FOR AN EARLY MORNING ARRIVAL PASSING PRIMARILY OVER NORTHERN PORTION OF THE AREA. THE SECOND LOOKS TO HAVE A LATE AFTERNOON/EARLY EVENING ARRIVAL TIME. THIS STRONGER FEATURE WILL HELP PUSH THE SURFACE FRONT SOUTHEAST AS A COLD FRONT AND INVITE ORGANIZED CONVECTION POSSIBLY IN THE FORM OF A SQUALL LINE ACROSS PRIMARILY THE EASTERN HALF OF THE CWFA. LATEST FFG FOR THE CWFA SUGGESTS NORTHERN PARTS OF THE CWFA...IN PARTICULAR MY INDIANA COUNTIES AND THOSE OF KY AND IL WHICH BORDER THE OHIO AND WABASH RIVERS RESPECTIVELY...HAVE THE GREATEST POTENTIAL FOR FLASH FLOODING WITH 1 HR VALUES AS LOW AS 0.6 IN/HR WITH 1.2 IN/HR AS A MEAN. 6 HR FFG VALUES RANGE FROM ROUGHLY 1.5 TO 2.5 INCHES...AGAIN SOME OF THE LOWEST IN MY CWFA. HEADING SOUTH AND WEST OF THIS LOCATION...BOTH 1 AND 6 HR VALUES INCREASE. WITH POTENTIALLY TWO SIGNIFICANT BOUTS OF PRECIP POSSIBLE IN THIS AREA TODAY...CONSIDERING A FLASH FLOOD WATCH HERE. TONIGHT CONVECTION LOOKS TO CLEAR THE AREA FROM WEST TO EAST WITH A DECREASE IN CLOUD COVER AS WELL. FOR FRIDAY...BOTH THE AVN AND NGM SUGGEST A WEAK SHORTWAVE TROUGH WILL SPIRAL SOUTH AROUND THE BACK SIDE OF THE UPPER LOW AND TRACK ACROSS IL/IN/KY BY THE LATE AFTERNOON BRINGING THE CHANCE OF SMALL POPS OVER THE NORTHEAST AND EASTERN PORTION OF THE FORECAST AREA. FOR NOW...WILL NOT GO WILD OVER THIS POSSIBILITY...AND ONLY INTRODUCE VERY SMALL CHANCE POPS FOR SHOWERS. FOR TEMPERATURES...TODAY WARMEST READINGS SHOULD BE SOUTHEAST WHERE PRECIP CHANCES WILL BE LEAST AND SUN CHANCES GREATEST. COOLEST READINGS SHOULD BE ALONG AND NORTH OF THE FRONT WHERE CLOUDS AND PRECIP WILL BE MOST LIKELY. TONIGHT...CURRENT AIRMASS /DEW PTS MID-UPPER 50S/ OVER IOWA AND EASTERN NEBRASKA SHOULD ADVECT INTO AT LEAST WESTERN AND NORTHERN PORTIONS OF THE CWFA. THIS REGION WILL GO WITH LOWS IN THE 55 TO 60 DEGREE RANGE WITH AROUND 60 ELSEWHERE. FRIDAY WARMEST READINGS SHOULD BE IN THE WEST WHERE SUNSHINE WILL BE MOST ABUNDANT. WITH MODEL CONSENSUS 85H TEMPS AROUND 11C ACROSS THE CWFA...HIGHS IN THE UPPER 70S SEEM REASONABLE. WITH MORE CLOUDS AND SMALL POPS POSSIBLE NORTHEAST AND EAST...WILL GO WITH SLIGHTLY COOLER TEMPS IN THIS LOCALE. WILL MAKE NO CHANGES TO EXTENDED PACKAGE GIVEN LIMITED NEW DATA 3 AVAILABLE ON MID-SHIFT. .PAH...FFA TODAY ILZ077-078-083-INZ081-082-085>088-KYZ018-019. SLEIGHTER
In the hours before
Special weather statement, Jun 21, 11:28 AM CDT, 37 minutes before
ILZ085>087-089>091-093-094-KYZ001>009-211730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1128 AM CDT THU JUN 21 2001 ...WIND GUSTS 45 TO 55 MPH POSSIBLE WITH LINE OF THUNDERSTORMS... A LINE OF STRONG THUNDERSTORMS...WITH THE POTENTIAL FOR STRONG WINDS 45 TO 55 MPH...STRETCHED FROM SIMPSON AND METROPOLIS ILLINOIS...PADUCAH TO CLINTON KENTUCKY. ALONG WITH THESE STORMS...LOOK FOR HEAVY RAIN...PRODUCING UP TO AN INCH IN ONE HOUR...AS WELL AS FREQUENT LIGHTNING AND SMALL HAIL. THIS LINE SHOULD REACH NEAR MURRAY AND MARION KENTUCKY...TO NEAR SHAWNEETOWN ILLINOIS BY 1230 PM.
Special weather statement, Jun 21, 12:00 PM CDT, 5 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-211900- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1200 PM CDT THU JUN 21 2001 THIS OUTLOOK IS VALID FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY UNTIL 600 AM FRIDAY. A SLIGHT CHANCE OF SEVERE THUNDERSTORMS EXISTS ACROSS WESTERN KENTUCKY AND SOUTHWEST INDIANA THIS AFTERNOON. FLASH FLOODING WILL ALSO BE POSSIBLE IN THE EVANSVILLE TRI STATE AREA...WHERE A FLASH FLOOD WATCH IS IN EFFECT THROUGH THE AFTERNOON. A LARGE AREA OF SHOWERS AND THUNDERSTORMS WAS PROGRESSING EASTWARD ACROSS SOUTHERN ILLINOIS AND FAR WESTERN KENTUCKY LATE THIS MORNING. SCATTERED STRONG STORMS HAVE DEVELOPED ALONG A LINE ON THE EASTERN EDGE OF THE LARGER AREA OF PRECIPITATION. AHEAD OF THE LINE OF STORMS...THE ATMOSPHERE WAS BECOMING VERY UNSTABLE...WHICH WILL ALLOW A FEW OF THE STORMS TO BECOME SEVERE. DAMAGING STRAIGHT LINE WINDS WILL BE THE PRIMARY THREAT WITH THESE STORMS...BUT THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING SOME LARGE HAIL AS WELL. SEVERE WEATHER WILL BE POSSIBLE ALONG THIS LINE OF STORMS AT ANY TIME THIS AFTERNOON. THE SEVERE WEATHER THREAT IS EXPECTED TO END AFTER THE LEADING LINE OF STORMS PASSES. INDIVIDUAL STORMS WILL BE MOVING TO THE NORTHEAST AT 25 MPH...WHILE THE LINE MOVES TO THE EAST AT 30 TO 40 MPH. SPOT)TER ACTIVATION MAY BE REQUIRED ACROSS ALL OF WESTERN KENTUCKY AND SOUTHWEST INDIANA THIS AFTERNOON. DRS
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 11:39 AM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Hickman | 36 min |
| Jun 21, 12:39 PM CDT | Flash Flood Warning | PAH | Daviess | 4 hr |
| Jun 21, 12:52 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Marshall | 23 min |
| Jun 21, 1:51 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 24 min |
| Jun 21, 1:56 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 34 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.